Alert archive / Louisiana / Tornado Warnings in 2013
Tornado Warning 3, NWS New Orleans, LA
NWS New Orleans, LA issued this tornado warning at Jan 10, 2013, 8:15 AM CST for Ascension Parish, East Baton Rouge Parish, Livingston Parish, Louisiana. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 10, 2013, 8:15 AM CST (14:15 UTC)
- Expired
- Jan 10, 2013, 8:45 AM CST
- In force
- 30 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Ascension Parish, LA, East Baton Rouge Parish, LA, Livingston Parish, LA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 10, 4:31 AM CST | Tornado Watch | SPC | 6 hr |
| Jan 10, 6:14 AM CST | Tornado Watch | SPC | 11 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 2.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 581 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 442 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 313 m²/s²
- 0-3 km storm-relative helicity
- 334 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.3
The text
As transmitted, in the capitals the NWS used until 2016.
085
WFUS54 KLIX 101415
TORLIX
LAC005-033-063-101445-
/O.NEW.KLIX.TO.W.0003.130110T1415Z-130110T1445Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
815 AM CST THU JAN 10 2013
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL ASCENSION PARISH IN SOUTHEAST LOUISIANA...
SOUTHEASTERN EAST BATON ROUGE PARISH IN SOUTHEAST LOUISIANA...
NORTHWESTERN LIVINGSTON PARISH IN SOUTHEAST LOUISIANA...
THIS INCLUDES THE CITY OF DENHAM SPRINGS...
* UNTIL 845 AM CST
* AT 813 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
PRAIRIEVILLE...OR 8 MILES NORTH OF GONZALES...MOVING NORTHEAST AT
30 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
DENHAM SPRINGS BY 835 AM CST...
WALKER BY 840 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3067 9089 3065 9091 3065 9084 3059 9069
3029 9093 3031 9100 3068 9093
TIME...MOT...LOC 1415Z 203DEG 26KT 3034 9096
$$
24/RR2 follow-up statements
894
WWUS54 KLIX 101431
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
831 AM CST THU JAN 10 2013
LAC005-033-101441-
/O.CAN.KLIX.TO.W.0003.000000T0000Z-130110T1445Z/
ASCENSION LA-EAST BATON ROUGE LA-
831 AM CST THU JAN 10 2013
...THE TORNADO WARNING FOR SOUTHEASTERN EAST BATON ROUGE AND NORTH
CENTRAL ASCENSION PARISHES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3060 9095 3063 9094 3065 9091 3065 9083
3060 9073 3041 9089 3044 9097
TIME...MOT...LOC 1431Z 203DEG 26KT 3046 9092
$$
LAC063-101445-
/O.CON.KLIX.TO.W.0003.000000T0000Z-130110T1445Z/
LIVINGSTON LA-
831 AM CST THU JAN 10 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 AM CST FOR
NORTHWESTERN LIVINGSTON PARISH...
AT 828 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
STORM WAS LOCATED NEAR DENHAM SPRINGS...MOVING NORTHEAST AT 30 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
WATSON BY 840 AM CST...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS UNDER A WORKBENCH OR OTHER
PIECE OF STURDY FURNITURE. SEEK SHELTER ON THE LOWEST FLOOR OF THE
BUILDING IN AN INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE
BLANKETS OR PILLOWS TO COVER YOUR BODY AND ALWAYS STAY AWAY FROM
WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3060 9095 3063 9094 3065 9091 3065 9083
3060 9073 3041 9089 3044 9097
TIME...MOT...LOC 1431Z 203DEG 26KT 3046 9092
$$
24/RR438
WWUS54 KLIX 101440
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
840 AM CST THU JAN 10 2013
LAC063-101450-
/O.EXP.KLIX.TO.W.0003.000000T0000Z-130110T1445Z/
LIVINGSTON LA-
840 AM CST THU JAN 10 2013
...THE TORNADO WARNING FOR WESTERN LIVINGSTON PARISH WILL EXPIRE AT
845 AM CST...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CST THURSDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
LAT...LON 3060 9095 3063 9094 3065 9091 3065 9083
3060 9073 3041 9089 3044 9097
TIME...MOT...LOC 1440Z 203DEG 26KT 3052 9089
$$
24/RRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this tornado warning went out at Jan 10, 6:32 AM CST, 1 hour 43 minutes earlier.
Area forecast discussion, Jan 10, 6:32 AM CST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
632 AM CST THU JAN 10 2013
.SHORT TERM...
THE THREAT OF SEVERE THUNDERSTORMS HAS BECOME AN INCREASING
CONCERN THIS MORNING AS WATER VAPOR IMAGERY SHOWS AN UPPER LEVEL
DRY SLOT SURGE THAT HAS MOVED INTO THE LEADING LINE OF
THUNDERSTORMS. THERE ARE DISTINCT BOWING SEGMENTS WITH STRONG REAR
FLANK DOWNDRAFTS AND OCCASIONALLY GATE TO GATE CIRCULATIONS. THESE
STORMS MAY PRODUCE DAMAGING WINDS AND ISOLATED TORNADOES AS THE
LINE MOVES EAST. THE GOOD NEWS ABOUT THE ACCELERATION OF THE LINE
IS THIS MAY REDUCE THE THREAT OF ADDITIONAL FLASH FLOODING.
HOWEVER... BANDS OF STORMS COULD STILL TRAIN OVER SOME AREAS LONG
ENOUGH TO PRODUCE FLASH FLOODING GIVEN THE EXTREME RAINFALL RATES
THAT ARE OCCURRING. THIS LEAD LINE OF STORMS MAY OR MAY NOT ROB
THE ENERGY FROM ANY MORE ORGANIZED SHOWERS AND THUNDERSTORMS THAT
FOLLOW. HAVE WIDESPREAD ADDITIONAL QPF OF 2 TO 3.5 INCHES FORECAST
THROUGH TONIGHT...AND MOST AREAS SHOULD STAY WITHIN THIS RANGE OR
SLIGHTLY LOWER AS LONG AS THE LEAD LINE KEEPS MOVING STEADILY EAST.
THE VERY STRONG AND DYNAMIC PATTERN WITH EXTREME VALUES OF
PRECIPITABLE WATER AS HIGH AS AROUND 2 INCHES IS PLAYING OUT AS
EXPECTED THE LAST SEVERAL DAYS. AS THE SYSTEM MOVES ACROSS
OKLAHOMA TOWARDS THE OZARKS REGION THIS EVENING...THE DYNAMICS
WILL WEAKEN AND THE SHOWERS AND THUNDERSTORMS WILL MOSTLY PUSH
EAST OF THE AREA OVERNIGHT. A WEAK COLD FRONT WILL STALL OVER THE
REGION WITH DRIER AIR ONLY MAKING IT AS FAR SOUTHEAST AS LAKE
PONTCHARTRAIN LATE TONIGHT AND EARLY FRIDAY BEFORE THE BOUNDARY
DISSIPATES LATE FRIDAY.
AS THE MAJOR SYSTEM MOVES AWAY FROM OUR REGION...A BROAD AND DEEP
UPPER TROUGH WILL DEVELOP FROM THE NORTHERN ROCKIES AND NORTHERN
PLAINS TO THE DESERT SOUTHWEST AND BAJA REGION FRIDAY AND
SATURDAY. A WEAK SHORTWAVE TROUGH OR SERIES OF DISTURBANCES WILL
RIDE NORTHEAST ALONG THE STRONG AND BROAD JETSTREAM EXTENDING FROM
NORTHERN MEXICO TO THE GREAT LAKES REGION. THERE WILL BE A SLIGHT
CHANCE OF SHOWERS ON FRIDAY AND A LITTLE BETTER CHANCE FRIDAY
NIGHT INTO SATURDAY AS THE DISSIPATING SURFACE BOUNDARY RETREATS
NORTH. FOG IS LIKELY FRIDAY NIGHT INTO SATURDAY
MORNING...ESPECIALLY IN AREAS NEAR THE COAST AND OVER THE COOLER
LAKES...SOUNDS...AND NEARSHORE WATERS.
.LONG TERM...
THE SOUTHERN PORTION OF THE UPPER TROUGH OVER THE SOUTHWEST WILL
EVENTUALLY MOVE EAST DURING THE MID TO LATTER PART OF NEXT
WEEK...BUT THERE ARE MAJOR TIMING DIFFERENCES BETWEEN THE GFS AND
ECMWF. THE BEST CHANCES OF SHOWERS AND THUNDERSTORMS AT THIS POINT
LOOK TO BE SUNDAY INTO TUESDAY AS THE FRONTAL BOUNDARY MOVES IN
AND POSSIBLY THROUGH THE AREA. FOG WILL REMAIN A CONCERN AS WELL
IN ADVANCE OF THE FRONT GIVEN THE CONTINUED HIGH DEWPOINT
TEMPERATURES MOVING OVER COOLER WATER SURFACES. 22/TD
&&
.AVIATION...
TYPES OF CONDITIONS THAT TERMINALS EXPERIENCE WILL BE HIGHLY
DEPENDENT ON LOCATION IN PROXIMITY TO RAIN SHIELD. AS IT CURRENTLY
STANDS...LARGE BAND OF MODERATE TO HEAVY RAIN IS ENCOMPASSING THE
WESTERN HALF OF THE STATE WITH THE EASTERN EDGE 25-50 MILES WEST OF
BTR. THIS AREA OF HIGHER IMPACT WILL GRADUALLY SHIFT EASTWARD IN
TIME TODAY THOUGH LIFR CIGS ARE ALREADY IN PLACE. THE BIGGEST ISSUE
WILL BE VIS DROPPING WITH HEAVIER RAINFALL. EXPECTING THE HEAVIEST
RAIN TO BE OVER BTR MID MORNING...MCB TO MSY NEAR NOON AND GPT LATER
IN THE AFTN. LIKELY WILL NOT SEE ANYTHING BETTER THAN IFR CONDITIONS
TODAY WITH LIFR AND VLIFR PREVAILING.
MEFFER
&&
.MARINE...
UPPER LEVEL AND SURFACE ARE CURRENTLY LOCATED OVER NORTH CENTRAL
TEXAS. ASSOCIATED FRONTAL COLD FRONT EXTENDS SOUTH FROM NEAR HOUSTON
THROUGH THE WESTERN GULF WHILE STALLED/WARM FRONT IS DRAPE ALONG THE
NORTHERN GULF STATES. THE RESULT FROM THESE FEATURES IN THESE
POSITIONS IS A FAIRLY THIGH PRESSURE GRADIENT OVER OUR COASTAL
WATERS. MODERATE TO STRONG ONSHORE FLOW CONTINUES. NO CHANGES TO THE
FORECAST TODAY WITH SMALL CRAFT CONDITIONS EXPECTED TO PERSIST FOR
OFFSHORE WATERS THROUGH AROUND 00Z. INDICATIONS ARE THAT THE COLD
FRONT WILL GRADUALLY TRACK EASTWARD TODAY...NEARING THE WESTERN
COASTAL WATERS OF THE CWA THIS EVENING. THIS WILL WEAKEN WINDS WEST
OF TIMBALIER BAY. AREAS EAST OF THE MOUTH OF THE MISSISSIPPI RIVER
SHOULD STILL BE ABOVE SCA CRITERIA THROUGH THE REMAINDER OF THE
NIGHT. BY FRIDAY MORNING THE UPPER AND SURFACE LOWS WILL BE RACING
NORTHEAST AND AWAY FROM THE AREA. THIS WILL CAUSE THE COLD FRONT TO
WASHOUT. THROUGHOUT THE DAY...HIGH PRESSURE WILL BE BUILDING INTO
THE CENTRAL GULF FROM THE ATLANTIC WHILE ANOTHER SURFACE LOW DEEPENS
AND MOVES INTO THE CENTRAL PLAINS. THIS WILL KEEP WINDS FROM FALLING
OFF TOO MUCH FRIDAY BUT RATHER REMAIN NEAR EXERCISE CAUTION SPEEDS
FRIDAY AND ESPECIALLY SATURDAY. WILL THEN HAVE ANOTHER INSTANCE LATE
SUNDAY WHEN ANOTHER COLD FRONT REACHES THE COASTAL WATERS AND
STALLS. DIFFERENCE THIS TIME IS THAT THE FRONT WILL BE COMING IN
FROM THE NORTH AND THUS WINDS WILL BECOME OFFSHORE EARLY NEXT WEEK.
A SECONDARY BOUNDARY WILL FINALLY SWING THROUGH MID WEEK TO PUSH THE
FRONT INTO THE CENTRAL GULF.
MEFFER
&&
.DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT. HEAVY RAINFALL ACROSS THE AREA.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR
AND/OR DIRECT TROPICAL THREATS; EVENTS OF NATIONAL
SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 74 58 74 65 / 100 50 20 40
BTR 74 57 77 67 / 100 40 20 30
ASD 74 63 76 65 / 100 60 40 30
MSY 75 61 77 64 / 100 60 30 30
GPT 72 66 74 64 / 90 80 40 30
PQL 74 65 76 63 / 70 90 40 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
TERREBONNE...NORTHERN TANGIPAHOA...POINTE COUPEE...SOUTHERN
TANGIPAHOA...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...UPPER LAFOURCHE...UPPER TERREBONNE...WEST BATON
ROUGE...AND WEST FELICIANA.
COASTAL FLOOD ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING
ZONES: ASCENSION...LIVINGSTON...SOUTHERN TANGIPAHOA...ST.
JAMES...AND ST. JOHN THE BAPTIST.
FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING ZONES:
LOWER JEFFERSON...LOWER LAFOURCHE...LOWER
PLAQUEMINES...LOWER ST. BERNARD...ORLEANS...ST.
CHARLES...ST. TAMMANY...UPPER JEFFERSON...UPPER
PLAQUEMINES...UPPER ST. BERNARD...AND WASHINGTON.
MS...FLASH FLOOD WATCH UNTIL 6 PM THURSDAY FOR THE FOLLOWING ZONES:
AMITE...PIKE...AND WILKINSON.
FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR THE FOLLOWING ZONES:
HANCOCK...PEARL RIVER...AND WALTHALL.
GM...DENSE FOG ADVISORY UNTIL 10 AM THURSDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PORT FOURCHON TO
LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
OUT 20 NM...LAKE BORGNE...LAKE PONTCHARTRAIN AND LAKE
MAUREPAS...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL 6 AM FRIDAY FOR THE FOLLOWING ZONES:
BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS FROM
BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...AND COASTAL
WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY UNTIL 6 PM THURSDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20
NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM...AND
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Jan 10, 5:41 AM CST, 2 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 541 AM CST THU JAN 10 2013 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-102345- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 541 AM CST THU JAN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AS A VIGOROUS LINE OF THUNDERSTORMS MOVES THROUGH THE AREA FROM WEST TO EAST. THE MAIN THREATS FROM SEVERE THUNDERSTORMS WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR WESTERN PORTIONS OF THE AREA TODAY AND EASTERN PORTIONS THROUGH THIS EVENING. RAINFALL RATES WILL BE VERY HIGH IN THUNDERSTORMS AND HEAVIER SHOWERS...SO AREAS THAT EXPERIENCE REPEAT HEAVY RAINFALL WILL HAVE A THREAT OF LOCALIZED FLASH FLOODING. MANY AREA RIVERS HAVE RISEN AND ARE APPROACHING BANKFULL OR ARE ALREADY IN FLOOD. ADDITIONAL MODERATE TO HEAVY RAINFALL WILL CAUSE SOME SECTIONS OF RIVERS TO RISE TO MINOR AND MODERATE FLOOD STAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANOTHER WEATHER SYSTEM WILL BRING A CHANCE OF LOCALLY HEAVY RAINFALL FROM SCATTERED SHOWERS AND THUNDERSTORMS SATURDAY NIGHT THROUGH MONDAY. AWAY FROM RAIN AREAS...THERE MAY BE A THREAT OF DENSE FOG DURING THE NIGHT AND MORNING HOURS SATURDAY THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OR FLOODING OPERATIONS...IS REQUESTED TODAY. 22/TD
In the hours before
Special weather statement, Jan 10, 5:20 AM CST, 2 hours 55 minutes before
LAZ034-035-101200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 520 AM CST THU JAN 10 2013 ...STRONG THUNDERSTORM MOVING NORTHEAST AFFECTING POINTE COUPEE PARISH...WEST FELICIANA PARISH... AT 515 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR PALMETTO...OR ABOUT 19 MILES SOUTHWEST OF LETTSWORTH...MOVING NORTHEAST AT 30 MPH. THE STRONG THUNDERSTORM WILL BE NEAR... LETTSWORTH BY 555 AM... THE PRIMARY THREAT FROM THIS STORM IS WIND GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THIS STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON THURSDAY FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
Special weather statement, Jan 10, 6:07 AM CST, 2 hours 8 minutes before
LAZ034>036-046>049-056-057-059-065-066-MSZ068-101300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 607 AM CST THU JAN 10 2013 ...LINE OF STRONG THUNDERSTORMS MOVING EAST AFFECTING WILKINSON COUNTY...ST. JAMES PARISH...ASCENSION PARISH...UPPER TERREBONNE PARISH...WEST BATON ROUGE PARISH...ASSUMPTION PARISH...POINTE COUPEE PARISH...EAST FELICIANA PARISH...EAST BATON ROUGE PARISH...WEST FELICIANA PARISH...UPPER LAFOURCHE PARISH...IBERVILLE PARISH...LOWER TERREBONNE PARISH... AT 606 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 28 MILES NORTHWEST OF ST. FRANCISVILLE TO 50 MILES SOUTHWEST OF NAPOLEONVILLE...MOVING EAST AT 35 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... NEW ROADS AND GROSSE TETE BY 620 AM... FORT ADAMS...ERWINVILLE AND BAYOU SORREL BY 625 AM... PIERRE PART BY 630 AM... ST. FRANCISVILLE...PLAQUEMINE AND ADDIS BY 635 AM... WAKEFIELD BY 640 AM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON THURSDAY FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
Special weather statement, Jan 10, 6:39 AM CST, 1 hour 36 minutes before
LAZ034>037-046>050-056>059-065-066-MSZ068-069-101345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 639 AM CST THU JAN 10 2013 ...LINE OF STRONG THUNDERSTORMS MOVING EAST INTO SOUTHWEST MISSISSIPPI AND EAST-CENTRAL LOUISIANA... AT 637 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 25 MILES NORTHWEST OF ST. FRANCISVILLE TO 59 MILES SOUTHWEST OF HOUMA...MOVING EAST AT 30 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR... WHITE CASTLE AND PORT ALLEN BY 650 AM... BATON ROUGE AIRPORT...SPILLMAN...JACKSON AND GARDERE BY 655 AM... ZACHARY...SLAUGHTER...PAINCOURTVILLE AND OAK HILLS PLACE BY 700 AM... THE PRIMARY THREAT FROM THESE STORMS IS WIND GUSTS 35 TO 45 MPH... WHICH COULD DOWN TREE LIMBS AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON THURSDAY FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 200 PM THURSDAY AFTERNOON FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY. TRY TO UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM APPROACHES. 24/RR
Local storm report, Jan 10, 8:01 AM CST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
801 AM CST THU JAN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM TORNADO 1 S PLAQUEMINE 30.27N 91.24W
01/10/2013 IBERVILLE LA EMERGENCY MNGR
TORNADO TOUCH DOWN AT AN INDUSTRIAL PLANT ON HIGHWAY 405.
LIGHT TO MODERATE ROOF DAMAGE REPORTED.
&&
FRThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 9, 8:44 PM CST | River Flood Warning | LIX | Saint Helena | 47 hr |
| Jan 9, 9:07 PM CST | River Flood Warning | LIX | Saint Tammany | 5 days |
| Jan 9, 11:51 PM CST | Flash Flood Warning | LIX | Iberville, Pointe Coupee, West Baton Rouge | 3 hr |
| Jan 10, 6:27 AM CST | River Flood Warning | LIX | Washington | 55 hr |
| Jan 10, 6:58 AM CST | Areal Flood Advisory | LIX | Ascension, Assumption, East Baton Rouge, East Feliciana, Iberville, Lafourche and 9 more | 9 hr |
| Jan 10, 7:14 AM CST | Special Marine Warning | LIX | 107 min | |
| Jan 10, 7:46 AM CST | Tornado Warning | LIX | East Baton Rouge, Iberville | 29 min |
| Jan 10, 7:50 AM CST | Tornado Warning | LIX | Ascension, East Baton Rouge | 25 min |
| Jan 10, 8:17 AM CST | Flash Flood Warning | LIX | Ascension, Assumption, Iberville, Lafourche, Livingston, Saint James and 1 more | 5 hr |
| Jan 10, 8:45 AM CST | Special Marine Warning | LIX | 2 hr | |
| Jan 10, 8:54 AM CST | Flash Flood Warning | LIX | Assumption, Lafourche, Terrebonne | 4 hr |
| Jan 10, 9:00 AM CST | Special Marine Warning | LIX | 106 min | |
| Jan 10, 9:21 AM CST | Special Marine Warning | LIX | 114 min | |
| Jan 10, 9:30 AM CST | Severe Thunderstorm Warning | LIX | Terrebonne | 30 min |
| Jan 10, 9:35 AM CST | Areal Flood Advisory | LIX | Livingston, Saint Helena, Saint John the Baptist, Saint Tammany, Tangipahoa, Washington | 115 min |
| Jan 10, 9:40 AM CST | Severe Thunderstorm Warning | LIX | Tangipahoa | 15 min |
| Jan 10, 10:00 AM CST | Tornado Warning | LIX | Lafourche, Terrebonne | 30 min |
| Jan 10, 10:09 AM CST | Severe Thunderstorm Warning | LIX | Jefferson, Lafourche, Plaquemines | 66 min |
| Jan 10, 10:14 AM CST | Special Marine Warning | LIX | 91 min | |
| Jan 10, 10:32 AM CST | River Flood Warning | LIX | Ascension, Livingston | 7 days |
| Jan 10, 10:50 AM CST | Flash Flood Warning | LIX | Lafourche, Saint Charles, Saint John the Baptist | 115 min |
| Jan 10, 10:53 AM CST | Special Marine Warning | LIX | 86 min | |
| Jan 10, 10:59 AM CST | River Flood Warning | LIX | Tangipahoa | 9 hr |
| Jan 10, 11:18 AM CST | Tornado Warning | LIX | Plaquemines, Saint Bernard | 27 min |
| Jan 10, 11:23 AM CST | River Flood Warning | LIX | Saint Tammany | 23 hr |
| Jan 10, 11:35 AM CST | Special Marine Warning | LIX | 55 min | |
| Jan 10, 12:02 PM CST | Areal Flood Advisory | LIX | Livingston, Saint Helena, Saint John the Baptist, Saint Tammany, Tangipahoa, Washington | 4 hr |
| Jan 10, 12:06 PM CST | Areal Flood Advisory | LIX | Jefferson, Lafourche, Livingston, Orleans, Plaquemines, Saint Bernard and 2 more | 4 hr |
| Jan 10, 12:11 PM CST | Areal Flood Advisory | LIX | Jefferson, Lafourche, Plaquemines | 4 hr |
| Jan 10, 12:18 PM CST | Special Marine Warning | LIX | 56 min | |
| Jan 10, 1:13 PM CST | Special Marine Warning | LIX | 92 min | |
| Jan 10, 2:39 PM CST | River Flood Warning | LIX | Livingston | 6 days |
| Jan 10, 5:32 PM CST | River Flood Warning | LIX | Ascension, Livingston | 8 days |
Nearby
Tornado Warnings in Louisiana, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.